From what I have read, everyone is expereincing the same withdrawal symptoms from effexor as I get. Endless crying spells, shock sensations, nausea, confusion, me? after 3 days I get psychotic something that had never happened before. Major shakes, sweats. These symptoms make me run to the nearest pharmacy and get more. Generally the only reason I go off them is because I run out because of a dr reschedule, or some stupid insurance foul up, it is NEVER by choice. I take 350 ml daily and have for 7 yrs now, they do not work anymore, they cannot increase the dose too dangerous. But the withdrawals are so severe I just keep taking them.
This prompted me to ask my pharmacist if they were, in fact, addictive. I was told that technically they have recenty found out that yes, it was, however since they were not the kind of drug that causes drug seeking behavoir (in other words they do not get you high,) they do not fit the catagory under FDA standards for an addictive drug, even though they do cause severe withdrawal symptoms.
After that I called the FDA, they confirmed that they had gotten similar inquiries, but under their protocall for addictive drugs they do not fit.
I then called Wyth (the manufacturer) and they full addmitted that since thier initial trials they have found out that although they do not meet the criteria under FDA standards, in fact they do have severe withdrawal symptoms and could be considered addictive, that is if they got you high. They say they have added large warnings not to stop taking them all at once and to taper off, as well as some of the symptoms associated with stopping all at once.Indeed they have.
They quickl sent me tons of info, then wanted me to send permission to see my medical records (uh, I think not).
Personally I am so tired of being a human genuie pig that I have decided to taper off and try a holistic approch.
yeah I know my spelling is horrid no spell ck here, for those who go nuts about that sort of thing sorry, but I have always believed it is the content that counts, not the spelling in the long run.
For those of you that are having the same problems with this drug, get proactive and call Wyth. The more they hear from us about this problem, the more likely they will do something about it, like put a disclaimer on it telling us that it can be addictive. Especially in these litegeous days, how many times a day do the Larry Parkers of this world advertise about class actions regarding adverse effects of medications? I am sure they will do anything they can to avoid that. So make a call!!